MAUDE Adverse Event Report: ONSET MEDICAL CORPORATION SOLOPATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER CATHETER

ONSET MEDICAL CORPORATION SOLOPATH RE-COLLAPSIBLE ACCESS SYSTEM; INTRODUCER CATHETER
Catalog Number PRTSOLO-19
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that there was extensive unfolding of the sheath.Follow up communication with the user facility confirmed the following information: a proglide was cut out of the pre-closure site; due to internal ballooning a stent graft implantation was not necessary; and the patient is stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date.The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.Device is currently under investigation.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the device evaluation results.The actual device was returned, however, the balloon dilator was not returned with the sheath.Upon receipt all of the ports were open.The sheath was returned with a portion of the labeling cut out.After decontamination the device was visually inspected.It was noted that the sheath was bent, which was likely due to the transportation of the device back to the manufacturing site.The sheath was partially folded which is indicative of the sheath being collapsed.The outer jacket appeared intact from visual inspection with the unaided eye.Blood like substance was viewed on the returned product.The condition of the device was consistent use.No kinks were noted with the sheath and no other visual anomalies were detected.Since the balloon dilator was not returned, the sheath was not inflated as part of functional testing.Instead the outer jacket of the sheath was inflated with tap water to 6 atm for 30 seconds.No leaks were noted with the outer jacket.Once the outer jacket was inflated the outer diameter of the jacket was measured and confirmed to meet manufacturer specification.Since the outer jacket is a non-compliant balloon and encompasses the sheath, the sheath would not have been able to expand above this threshold.The outer jacket inflated to 6 atm was measured to be within specification.Since the outer jacket is a noncompliant balloon the sheath inside of the outer jacket could not expand past the outer jacket without causing tears within the outer jacket.Since the outer jacket was able to support 6 atm of pressure without a leak there was no evidence of tears in the outer jacket material.Therefore, the recollapsible sheath could only inflate to 7.51mm.The allegation that the sheath unfolded extensively could not be confirmed.Likely the user was not expecting the sheath to expand to ~23 fr.The ifu indicates in table 1.That the expanded outer diameter is 23fr.Additionally on the packaging of the device there is a picture of the expanded sheath indicating that the outer diameter will be 23 fr.There was no device failure that as identified with the returned product.The user may not have understood how large the device expands when anticipating the closure mechanism of the access point.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
SOLOPATH RE-COLLAPSIBLE ACCESS SYSTEM
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ONSET MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6540219
Report Number3004672932-2017-00004
Device Sequence Number531230
Product Code DYB
UDI-Device Identifier15415067028157
UDI-Public(01)15415067028157(17)181231(10)VC27
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K152498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberPRTSOLO-19
Device Lot NumberVC27
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date05/15/2017
06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;